Funnel Cloud, Putnam
- When
- July 26, 7:05 PM EST
- Where
- Putnam County, 5 mi NE of Palatka
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.609, -81.744 (the zone’s center; the record gives no point)
A funnel cloud was sighted near Highway 207 in Flagler Estates.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A funnel cloud was sighted near Highway 207 in Flagler Estates.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 26 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... SUBSIDENCE ALOFT FROM 500MB RIDGING BUILDING INTO THE FORECAST AREA IS KEEPING A LID ON CONVECTION SO FAR. THIS HAS ALLOWED TEMPS TO WARM INTO THE LOWER/MID 90S AND WITH LOWER/MID 70S DEWPOINTS HEAT INDICES OF 100 TO 105 ARE COMMON AS WELL AS CAPE VALUES ABOVE 3000-4000J AND THIS WILL LEAD TO SOME VERY STRONG STORMS THIS AFTERNOON WITH GUSTY WINDS OF 50 MPH AND EXCESSIVE LIGHTNING AND WILL ADD THIS WORDING TO THE AFTERNOON PACKAGE. MODELS ARE ALL POINTING TOWARD THE U.S. 301/17 CORRIDORS FOR THE BEST POPS THIS EVENING AS THE ATLC COAST SBRZ WILL MOVE INLAND AND INTERACT WITH BOUNDARIES ALONG THE ST JOHNS RIVER BASIN. STORMS SHOULD CONTINUE UNTIL AT LEAST SUNSET WITH SOME STORMS LINGERING UNTIL MIDNIGHT. FOR THU...RIDGE AXIS WILL SETTLE DIRECTLY OVER THE FORECAST AREA WITH A NEAR CLIMO DAY OF POPS IN THE 30-40% RANGE AND THE BEST AXIS OF PCPN ALONG THE U.S. 301/17 CORRIDORS ONCE AGAIN. CONVECTION WILL ONCE AGAIN BE DELAYED UNTIL THE MID AFTERNOON HOURS AND WILL LEAD TO MAX TEMPS IN THE MID/UPPER 90S AND HEAT INDICES OF 100 TO 105. FOR FRI...RIDGE AXIS WILL SLIDE SLIGHTLY NORTHWARD AND SETTLE ACRS SRN GA AND ENOUGH MOISTURE IN THE AREA WILL KEEP 30-40% POPS ACRS THE FORECAST AREA...BUT INCREASE IN EASTERLIES ACRS FLORIDA WILL PUSH BEST TSTM AXIS ZONE INTO THE U.S. 301/I-75 CORRIDORS. THIS WILL ALLOW FOR MORE OF A NOONTIME START TO CONVECTION AND HOLD DOWN TEMPS JUST A BIT WITH MORE LOWER 90S PREVALENT AND HEAT INDICES A BIT CLOSER TO 100 DEGREES. .LONG TERM...SATURDAY THROUGH WEDNESDAY... NEW LOOK AT 12Z GFS TAKES A DIFF ROUTE WITH THE EASTERLY WAVE TRACK AND KEEPS IT A BIT FURTHER SOUTH OF THE JAX FORECAST AREA WITH NOT AS GREAT AN IMPACT AS EXPECTED. FOR SAT...SELY MEAN LAYER FLOW AND MODERATE AMOUNTS OF MOISTURE SHOULD ALLOW FOR A 20-40% POP DISTRIBUTION WITH HIGHEST AMOUNTS ACRS THE INLD PORTIONS OF THE CWA. FOR SUN...WHILE THE EASTERLY WAVE PASSES SOUTH OF THE FORECAST AREA IT APPEARS AS THOUGH SOME DRIER AIR WILL FILTER INTO THE REGION ACRS NERN FL WITH 20% POPS THERE AND 30-40% POPS REMAINING ACRS SERN GA. FOR MON...AS EASTERLY WAVE PASSES SE OF THE REGION SOME MOISTURE COMES NORTHWARD IN SELY FLOW AND ENHANCES POPS INTO THE 30-50% RANGE BY MONDAY AFTERNOON. FOR TUE AND WED...REMNANTS OF EASTERLY WAVE PUSH INTO ERN GOMEX WITH COPIOUS AMOUNTS OF MOISTURE STREAMING NORTHWARD ACRS THE FORECAST AREA WITH POPS INCREASING INTO THE 40-60% RANGE WITH NUMEROUS SHOWERS AND TSTMS. MAX TEMPS WILL REMAIN ABOVE NORMAL AND HOT (MID 90S) OVER THE WEEKEND THEN FALL OFF INTO THE LOWER 90S (NEAR CLIMO) FOR EARLY NEXT WEEK. && .MARINE...NO REAL CHANGES IN THE MODEL SOLUTIONS FOR THE SHORT TERM...SO A PRETTY STRAIGHTFORWARD FORECAST WITH DEVELOPING SOUTHEAST TO SOUTHWEST FLOW THROUGH THE PERIOD. THE MAIN CHANGE WAS TO UPDATE LONG TERM TO REFLECT THE MORE SOUTHERLY SOLUTION OF GFS FOR THE LATTER HALF OF THE WEEKEND WRT TROPICAL WAVE. THIS SHOULD ALLOW FOR A MORE PERSISTENT SOUTHEAST FLOW ACROSS THE REGION AS OPPOSED TO PREVIOUS GRIDS WHICH SHOWED A RETURN TO SOUTHWEST. && .FIRE WEATHER...WITH TEMPERATURES APPROACHING 95 ON THU OVER THE SUWANNEE VALLEY AND A GOOD MIXING PROFILE GENERATING DEWPOINTS IN THE UPPER 60S...RH VALUES MAY TOUCH 35% BRIEFLY. NO WATCHES OR WARNINGS BUT HAVE HIGHLIGHTED IN THE TEST PORTION OF FIRE WEATHER FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 98 74 95 / 30 30 30 40 SSI 76 93 78 90 / 40 30 30 30 JAX 73 95 74 93 / 40 30 30 30 SGJ 75 90 77 88 / 40 30 20 40 GNV 73 94 73 93 / 40 40 30 40 OCF 74 94 73 92 / 50 40 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX/AVIATION...DEESE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT WED JUL 26 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1030 AM EDT WED JUL 26 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE LOWER TO MID 90S THIS AFTERNOON WILL COMBINE WITH HIGHER HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MOST OF THE FORECAST AREA. THE GREATEST CONCERN WILL BE FREQUENT LIGHTNING...PERIODS OF HEAVY RAINFALL AND GUSTY WINDS. STORM MOTION WILL BE TO THE SOUTHEAST AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY..MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. SLOW STORM MOTION ON THURSDAY WILL ALLOW LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. LATE SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FUNNEL CLOUD 10 WSW BUNNELL 29.41N 81.41W
07/26/2006 FLAGLER FL EMERGENCY MNGR
&&
ARSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
723 PM EDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM WATER SPOUT 10 WSW BUNNELL 29.41N 81.41W
07/26/2006 FLAGLER FL EMERGENCY MNGR
LARGE WATERSPOUT ON CRESCENT LAKE DISSIPATED.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 729 PM EDT WED JUL 26 2006 FLZ032-270000- CLAY- 729 PM EDT WED JUL 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CLAY COUNTY...OR 14 MILES SOUTH OF FRUIT COVE...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM WATER SPOUT CRESCENT CITY 29.44N 81.52W
07/26/2006 PUTNAM FL PUBLIC
WATER SPOUT IN LAKE STELLA DISSIPATED BEFORE HITTING
LAND.
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT WED JUL 26 2006 FLZ037-270045- PUTNAM- 800 PM EDT WED JUL 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT... AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF ORANGE MILLS...OR OVER HASTINGS...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE MILLS AND BOSTWICK THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT WED JUL 26 2006 FLZ038-270045- FLAGLER- 800 PM EDT WED JUL 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT... AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FLAGLER BEACH TO 12 MILES SOUTHWEST OF BUNNELL...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BUNNELL AND FLAGLER BEACH THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517245.